Having been off lexapro, cold turkey, for a week, I understand all of the dizziness and fatigue that you are experiencing. But, yesterday, I fell on a conclusion and a cure for the lexapro withdrawal. Apparently, when you go off lexapro, during the withdrawal phase, you feel dizzy because your brain doesn't produce enough of the essential nuerotransmitter, acetylcholine. This can be balance with strong b-vitamin supplements (make sure the supplement contains choline bitartrate). There are also foods that should be eaten to boost acetylcholine levels. Egg yolks, milk, and meat contain the essential amino acids to help your body compensate for the loss of ssri's. The combination of food and supplements has completely stopped my dizziness. I feel overall, a little tired, (i think from withdrawal, not from vitamins), but I feel a heck of a lot better than I did two days ago. If you are going through lexapro wthdrawal , I strongly urge you to try these things, I cn't communicate the difference they havemade for me.
like a dream. I was no longer anxious to speak in front of people, I was able to concentrate better and I had an over all positive view on life. After a while, I began noticing that I have absolutely no drive. I cant get out of bed, and I dont care. I gained 25 lbs--I have been developing leg jerks at night. Alcohol cravings and carb cravings hit an all time high, I would eat and drink constantly.
So, I decided to stop. With all of the messages out there not to do what I did, I was a bit frightened, but I did it anyway. I am a little dizzy, I have brain 'shocks', and I had a slight anxious reaction when I was walking up to a group of people. BUT I can get out of bed without fatigue, I am not eating everything in sight, and I am starting to fell like myself again.
It seems like no matter if you taper or just come off it cold turkey, you will get the same symptoms. Its nothing I cant handle. I get dizzy, it goes away, I am fine. I get iritable. VERY irritable... but it is just like anything else, you CONTROL yourself.
I am begining to think that these brain meds are really screwing with peoples heads, they havent been out that long, who knows what studies will conclude in 20 years...
So far to minimize symptoms of withdrawal, I have just taken deep breathing, drank alot of water, and told myseld, that I have control over my emotions. Nothing else. I am still going thru the withdrawal, but I will keep you all posted when the symptoms subside
This Question Lacks an Answer
Previously posted answer was nonsense about herbal supplements and how we all need to turn to god (thank you, but I am fine without Fairy Tales to comfort me). I am currently suffering through withdrawal and came here in hopes of finding some way to ease the symptoms. Would someone with an actual answer please post?
2nd Time Posting This
Luckily, people haven't deleted the "discussion" about this yet, so I can copy and paste my response to this again. Too easy to delete answers here.
(1) On October 28, 2007 at 01:19 am Leetie  said:
I've gone through this two times. Do it the wrong way (stop taking Lexapro), and it can be really bad. There are no ways to "ease" the symptoms. The best thing to do is to minimize their occurrence, and to do this, you need to taper-off VERY SLOWLY. Seriously. Once you have the withdrawal symptoms, you just have to deal with them, which is just too horrible. There are no ways to ease them. So try to bring them on in the most gentle way possible. DO NOT JUST STOP TAKING LEXAPRO!!! I cut all of my pills in half and then into quarters and dropped my dosage by the lowest possible pill denomination (2.5 mg, which is 1/4 of a pill) at a time. Stay at each lowered dosage for a minimum of 2 weeks, or one week longer than your withdrawal symptoms last; which means, every time you cut down a dose, wait until you feel "pretty good" for about a week before you cut down again. Don't rush it. I've read that if you take plenty of omega-3 throughout the ordeal, it is supposed to help. I started taking it about a week before I even started cutting down my dosage. I have to say that overall, my symptoms these last few weeks have been a far cry from what they were the first time I tried to get off of Lexapro. It was absolutely intolerable the first time. You need to be prepared. Do as much research as you can. Here are a few resources that I found pretty interesting: tapersafely.org; theroadback.org. Today (10-27-07) I am on my 3rd day of ZERO Lexapro in my system, after starting a taper-down on September 10. I'm feeling jittery in my head with a constant, strange, lightheaded dizzy-ish but without the spins feeling all day. Not sure what to do about it except try to be healthy every other way that I can. I hope it goes away soon. And best wishes to you.
UPDATE: 1/19/07: Had the most horrific month after getting down to zero milligrams. Eye/ear/brain hypersensitivity, freezing cold, memory loss. If you're interested, you can read my journal about it here. Doing much better now.
Aleve helped a tiny bit. Took the edge off. Xanax too. Omega-3 is definitely good for your nervous system. Best wishes.
Here is another discussion: http://wiki.answers.com/Q/How_long_should_you_taper_off_20mg_of_Lexparo_that_you_have_been_on_for_almost_three_years
How can you ease the side effects of withdrawal from lexapro
To counteract Lexapro withdrawal symptoms, Prozac is highly advisable. This will lessen the feeling of exhaustion and ringing in the ears.
Yes. I am experiencing it right now as I'm weaning off of my lexapro. More symptoms here: http://depression.emedtv.com/lexapro/lexapro-withdrawal.html
Actually, phenobarbital is used to ease withdrawal symptoms, especially from Benzos.
It is not recommended to stop Lexapro cold turkey. Everyone's withdrawal period is different, and the amount of time it takes to be fully off the drug depends on many factors. Check out this link for information on the topic: http://mentalhealthdaily.com/2014/05/07/lexapro-withdrawal-symptoms-how-long-do-they-last/
I tried going off cymbalta but the withdrawal symptoms were so horrible! I asked the doctor to put me on something else that would help, and she switched me to lexapro, which put an end to my withdrawal symptoms to cymbalta almost immediately. I am now trying to come off lexapro and it is significantly easier.
I attempted to stop taking Lexapro a few months ago, after 6 days of the withdrawal symptoms I went right back on it. The symptoms stopped by the 2nd day and I felt like myself again. Lexapro works wonders with depression but wreaks havoc with it's discontinuation syndrom!
Simply put - anywhere from 8hours to 14 days.
Everyone reacts differently from withdrawal or addition of medications, therefore I am unable to answer your question black and white. However, if you were on Lexapro 5mg by the mouth once per day for three months and now, as per your Doctors instructions are reducing it to 2.5mg and then discontinuing the medication you will most likely have no withdrawal symptoms or side effects.
Everyone's withdrawal period is different, and the amount of time it takes to be fully off the drug depends on many factors. Check out this link for information on the topic: http://mentalhealthdaily.com/2014/05/07/lexapro-withdrawal-symptoms-how-long-do-they-last/
OxyContin can cause strong withdrawal symptoms, so it is difficult to stop OxyContin without withdrawal symptoms. The best way to try to avoid withdrawal symptoms is to taper off or gradually reduce the dose over several weeks. You should also consult your doctor about safe and effective medical treatments to help ease the symptoms of OxyContin withdrawal.
I took Lexapro for 4 weeks and have been experiencing the withdrawal symptoms. I have been off this med for 6 days now and feel lightheaded, nausea, dizziness and having headaches. I sure hope this doesn't last too much longer.
The site below does mention a burning or tingling sensation as one of the withdrawal symptoms. But I would still ask a doctor if I were you.
Involve an MD....benzodiazepines and hypertension drugs can ease up symptoms for first week or two.
It sounds like your having an allergic reaction to Lexapro.
I forgot to say what you are withdrawling from. So my question was is there anything you can do or take at home that will ease withdrawl symptoms from using methadone or heroin
You shouldn't get any withdrawal symptoms while you are taking the drug. However, once you stop taking it it's possible (even if unlikely) to get withdrawal symptoms, even though these are more often associated with other SSRIs (namely Effexor). My friend had a very difficult withdrawal when she quit citalopram, which included things like heart symptoms. It's advisable to taper down your dose instead of just quitting the medication cold turkey.
yes it can
Xanax can be prescribed by your doctor alongside lexapro and taking them at the same time is okay. I am on Lexapro and take Xanex for occasional bouts of anxiety or panic attacks. However, weening yourself off Lexapro with Xanex is probably not the best idea. If you are having withdrawal from Lexapro you should probably go back on it.
have a look here for other people's experiences, some mention very uncomfortable hearing and headache symptoms during withdrawal, good luck!How_long_do_Lexapro_withdrawal_symptoms_last
I am on my fourth day of quitting Lexapro cold turkey. Yes, I am itching! I am hoping that this goes away, along with a nagging dizziness if I turn my head too fast or stand up abruptly
Please see the related question below. You will find all kinds of experiences and advice there around withdrawal from Lexapro.
Valerie Atwood has written: 'Drug and Narcotic Withdrawal Symptoms' 'Drug withdrawal symptoms' -- subject(s): Bibliography, Drug withdrawal symptoms, Indexes, Periodicals, Substance Withdrawal Syndrome